MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4646C175TU
Medical Device Problem Codes Malposition of Device (2616); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted in a patient for the endovascular treatment of a 60mm diameter thoracic aortic aneurysm.It was reported that during the index procedure, while deploying a second device, a valiant navion, in the descending thoracic aorta the mean arterial pressure (map) was allowed to increase from 60 to 92 by the anesthetist for the patient.Due to this change, the physician noted the device starting to be pushed back when approximately 2/3rd of the stent graft was deployed.This led to the device almost infolding on itself and the proximal end was 80-100mm below target.It was requested that the map be lowered and the physician was able to push up the un-deployed distal end of the device above the target and finish deployment.The delivery system was successfully removed and another navion stent graft was deployed through the "accordion" part of the previous navion device to bridge the devices together.This was successful and the case was completed with the patient doing well.As per the physician, the cause of the event was related to the combination of the high map and the use of the largest thoracic device.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: the vessel had moderate tortuosity and little plaque.Ventricular pacing was not used during deployment.Forward pressure was maintained, and the delivery system and guidewire were fully opposed to the greater curve of the aorta during deployment.The physician believed the device acted differently than expected during the attempted positioning.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8373457
Report Number2953200-2019-00282
Device Sequence Number2120685
Product Code MIH
UDI-Device Identifier00763000101183
UDI-Public00763000101183
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Model NumberVNMC4646C175TU
Device Catalogue NumberVNMC4646C175TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR